Alert archive / Mississippi / Tornado Warnings in 2014

Tornado Warning 58, NWS Jackson, MS

April 28, 2014Rankin County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 28, 2014, 7:38 PM CDT for Rankin County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2014, 7:38 PM CDT (00:38 UTC)
Expired
Apr 28, 2014, 8:15 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

County Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 23 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 12:39 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2782 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
3.2
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WFUS54 KJAN 290038
TORJAN
MSC121-290115-
/O.NEW.KJAN.TO.W.0058.140429T0038Z-140429T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 815 PM CDT

* AT 739 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR HARRISVILLE...AND MOVING NORTHEAST AT 45
  MPH.

  HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  PINEY WOODS AROUND 745 PM CDT.
  JOHNS AND CATO AROUND 755 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PUCKETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3205 8994 3205 9006 3205 9010 3208 9012
      3228 8973 3208 8973 3204 8985 3205 8993
TIME...MOT...LOC 0039Z 244DEG 41KT 3204 9005

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

DHB
1 follow-up statement
344 
WWUS54 KJAN 290049 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT MON APR 28 2014

MSC121-290115-
/O.CON.KJAN.TO.W.0058.000000T0000Z-140429T0115Z/
RANKIN MS-
749 PM CDT MON APR 28 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN RANKIN COUNTY
UNTIL 815 PM CDT...

AT 749 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR PINEY WOODS...AND MOVING EAST AT 40 MPH.

HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  CATO AROUND 755 PM CDT.
  JOHNS AROUND 800 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PUCKETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3205 8993 3205 9000 3215 8998 3228 8973
      3208 8973 3204 8985
TIME...MOT...LOC 0049Z 251DEG 36KT 3206 8993

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:55 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Apr 28, 3:55 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT MON APR 28 2014

...SEVERE WEATHER OUTBREAK ONGOING THIS AFTERNOON AND EXPECTED TO
CONTINUE INTO THIS EVENING...

.DISCUSSION...

A DANGEROUS AND LIFE-THREATENING SEVERE WEATHER OUTBREAK IS ONGOING
ACROSS CENTRAL AND NORTH MISSISSIPPI NOW WITH A CONTINUED HIGH RISK
OF MORE STORMS DEVELOPING BACK ACROSS NE LA. THESE STORMS HAVE
PRODUCED TORNADOES ALREADY AND WILL CONTINUE TO BE CAPABLE OF STRONG
POTENTIALLY...LONG TRACK TORNADOES THROUGH THE EVENING AS SEMI-
DISCRETE SUPERCELLS MOVE ACROSS THE REGION. PLEASE TAKE THE HIGHEST
OF PRECAUTIONS NOW. PORTIONS OF THE AREA ARE IN A RARE HIGH RISK FROM
THE STORM PREDICTION CENTER. THE JACKSON METROPLEX COULD ENTER A
WORRISOME TIMEFRAME FROM 5-8PM.

A BAND OF 200-300 M2/S2 0-1 ESRH HAS BUILD ALONG THE I-55 TO NATCHEZ
TRACE CORRIDOR WITH 0-6 KM 55-65 KT SHEAR WITHIN A 2500 J/KG MLCAPE
INSTABILITY RIBBON UNDER 7.5 C/KM LAPSE RATES COINCIDING WITH STRONG
UPPER LEVEL DIVERGENCE AS A CYCLONIC JET STREAK PIVOTS ACROSS SRN
AR. THIS WILL ALLOW FOR WELL VENTILATED TILTED ROTATING UPDRAFTS TO
DEVELOP ALLOWING FOR STRONG TORNADO POTENTIAL, LARGE HAIL TO THE
SIZE OF GOLFBALLS TO BASEBALLS AND ALSO DAMAGING STRAIGHT-LINE WINDS.
EXPECT ACTIVITY TO SLOWLY GROW UPSCALE AS IT SHIFTS EAST INTO A
BROKEN SUPERCELL TO BROKEN QLCS PER LATEST SHORT TERM NWP AND
OVERALL RADAR TRENDS. TORNADOES, SOME STRONG, WILL CONTINUE TO BE
POSSIBLE THROUGH THE EVENING HOURS WITH GREATEST RISK IN THE CENTRAL
MISSISSIPPI TO A COUPLE COUNTIES SOUTH OF I-20 WHERE BETTER SHEAR
EXISTS. HOWEVER, A TORNADO CAN NOT BE RULED OUT ANYWHERE ACROSS THE
REGION AS THIS LINE MOVES THROUGH BY LATE EVENING. HEAVY RAIN WILL
BECOME A CONCERN AS PWATS WILL BE IN THE 1.5-1.7" RANGE. SEVERE
WEATHER RISK WILL END AS A DRYLINE PARTIALLY MOVES THROUGH THE
REGION AND THE ASSOCIATED DEEPER LIFT PIVOTS NE OF THE REGION.

A LULL IN ACTIVITY IS EXPECTED THROUGH EARLY TUESDAY MORNING INTO
MID MORNING WITH A RESURGENCE OF RENEWED VIGOROUS CONVECTION LIKELY
NEAR NOON THAT WILL START IN WEST MS AND MOVE EAST OF I-55 DURING
THE AFTN AND EVENING AS QG LIFT OVERSPREADS THE REGION AND
ATMOSPHERIC RECOVERY OCCURS. MLCAPE VALUES OF 1000-2000 J/KG SHOULD
BECOME REESTABLISHED ALONG AND EAST OF A GREENWOOD TO VICKSBURG TO
ALEXANDRIA LA LINE BY EARLY AFTN TUESDAY. 0-6 KM DEEP LAYER SHEAR OF
50-70 KT WILL BE SUFFICIENT FOR SUPERCELL DEVELOPMENT. PROGGED 0-1 KM
SRH APPEARS LOWER THEN VALUES TODAY BUT GIVEN ENHANCED UPPER LEVEL
DIVERGENCE, JET SUPPORT, AND CONVERGENT DRY-LINE SURGE TO HELP
COMPENSATE FOR LOWER VALUES, SOME STRONG TORNADOES WILL BE POSSIBLE,
ESPECIALLY IN FAR EAST MS AS SHEAR INCREASED THROUGH THE AFTN IN
RESPONSE TO NEXT S/WV PASSAGE. SEVERE WEATHER WILL CLEAR THE ENTIRE
REGION BY TUESDAY NIGHT AS COOL FRONT MOVES THROUGH THE REGION.

UPDATES TO THE HWO ARE FORTHCOMING TO INCLUDE EXTREME WORKING ALONG
WITH CORRESPONDING GRAPHICS. ALL OTHER UPDATES ARE OUT. /ALLEN/

&&

.AVIATION...SCATTERED TO NUMEROUS TSTMS WL CONTINUE TO DEVELOP
ACROSS THE AREA THROUGH THIS EVENING. SOME OF THE TSTMS WL BE
SEVERE...PRIMARILY AFFECTING GWO-HKS-JAN-GTR THROUGH 01Z AND THEN
MEI AFTER 01Z TUE. AWAY FROM STORMS...VFR CONDS AND BREEZY SOUTH
WINDS OF 15-20KTS WITH GUSTS 30KTS ARE EXPECTED. TSTM COVERAGE AND
INTENSITY WILL DIMINISH LATER TONIGHT AND IFR/LIFR CIGS WL BE PSBL.
THE CIGS WL LIFT BY 15 AND STRONGER SW WINDS WILL DEVELOP TUESDAY.
ANOTHER ROUND OF POTENTIALLY SEVERE TSTMS ARE EXPECTED TUESDAY...
ESPECIALLY OVER THE SE HALF OF THE AREA. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  82  54  73 /  87  68  30  14
MERIDIAN      64  84  58  78 /  88  82  61  14
VICKSBURG     62  81  51  72 /  82  47  14  14
HATTIESBURG   67  85  62  80 /  86  81  45  14
NATCHEZ       64  83  51  72 /  81  43  14  14
GREENVILLE    58  79  51  69 /  79  49  14  14
GREENWOOD     59  81  52  69 /  98  62  22  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ018-019-025>052.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ055>058-063>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ007>009-015-016.

AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ074-075.

&&

ALLEN/22
Hazardous weather outlook, Apr 28, 4:35 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT MON APR 28 2014

ARZ074-075-LAZ007-MSZ018-019-034-292145-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON-
435 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI MAINLY
ALONG AND NORTHWEST OF A BASTROP...TO GREENVILLE...TO INDIANOLA LINE.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

FLOODING
RISK...LIMITED
TIMING...TONIGHT

A MAJORITY OF THE SEVERE THUNDERSTORM ACTIVITY THIS EVENING SHOULD BE
FOCUSED SOUTHEAST OF THIS AREA ALTHOUGH SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING HAIL...HIGH WINDS AND TORNADOES WILL STILL REMAIN
POSSIBLE THROUGH THIS EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED FOR PORTIONS OF THE REGION THROUGH THIS
EVENING.

MSZ028>033-036>039-042>045-292145-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-
WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
435 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI AND NORTHEAST MISSISSIPPI
AROUND THE NATCHEZ CORRIDOR AND NORTH OF INTERSTATE TWENTY.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
RISK...EXTREME
TIMING...MAINLY THROUGH MIDNIGHT

SEVERE THUNDERSTORMS
RISK...EXTREME
TIMING...MAINLY THROUGH MIDNIGHT

FLOODING
RISK...HIGH
TIMING...MAINLY THROUGH MIDNIGHT

NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG
TORNADOES...LARGE HAIL...EXTREMELY DAMAGING WINDS GUSTS AND
TORRENTIAL RAINFALL ARE EXPECTED THROUGH MIDNIGHT ACROSS THESE AREAS
OF CENTRAL AND NORTHEASTERN MISSISSIPPI. THIS IS AN EXTREMELY
DANGEROUS SITUATION AND FLOODING WILL BE A VERY LARGE CONCERN AS WELL
BECAUSE STORMS WILL TEND TO TRAIN OVER THE SAME AREAS REPEATEDLY.

STORMS SHOULD BE DONE IN THESE AREAS BY MIDNIGHT ALTHOUGH SOME SEVERE
THUNDERSTORMS CAPABLE OF LARGE HAIL...HIGH WINDS AND AT LEAST A FEW
TORNADOES ARE EXPECTED DURING THE MIDDAY TO AFTERNOON HOURS ON
TUESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NEEDED THROUGH TOMORROW.

LAZ008-009-015-016-023>026-MSZ025>027-035-040-041-047-053-059>061-
292145-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-HUMPHREYS-
ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
435 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...NORTH CENTRAL MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI MAINLY WEST OF THE
INTERSTATE 55 CORRIDOR.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
RISK...HIGH
TIMING...MAINLY THROUGH MIDNIGHT

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...MAINLY THROUGH MIDNIGHT

FLOODING
RISK...ELEVATED
TIMING...MAINLY THROUGH MIDNIGHT

SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG
TORNADOES...LARGE HAIL...EXTREMELY DAMAGING WINDS GUSTS AND
TORRENTIAL RAINFALL ARE EXPECTED THROUGH MIDNIGHT ACROSS THESE AREAS.
THIS IS A VERY DANGEROUS SITUATION AND FLOODING WILL BE CONCERN AS
WELL BECAUSE STORMS COULD TEND TO TRAIN OVER THE SAME AREAS.

STORMS SHOULD BE DONE IN THESE AREAS BY MIDNIGHT ALTHOUGH AT LEAST
ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...HIGH WINDS AND
AT LEAST A FEW TORNADOES ARE EXPECTED DURING THE MIDDAY TO AFTERNOON
HOURS ON TUESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS ARE NEEDED FOR PORTIONS OF THE REGION THROUGH TUESDAY.

MSZ046-048>052-054>058-062>065-292145-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
435 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI MAINLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.

.DAY ONE...TONIGHT AND TUESDAY

FLOODING
RISK...ELEVATED
TIMING...THIS EVENING AND AGAIN TUESDAY

TORNADOES
RISK...HIGH
TIMING...MAINLY THIS EVENING

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...MAINLY THIS EVENING

SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG
TORNADOES...LARGE HAIL...EXTREMELY DAMAGING WINDS GUSTS AND
TORRENTIAL RAINFALL ARE EXPECTED THROUGH MIDNIGHT ACROSS THESE AREAS.
THIS IS A VERY DANGEROUS SITUATION AND FLOODING WILL BE CONCERN AS
WELL.

STORMS SHOULD BE DONE IN THESE AREAS AROUND MIDNIGHT ALTHOUGH AT
LEAST SCATTERED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...HIGH
WINDS...AT LEAST A FEW TORNADOES...AND FLOODING RAINFALL ARE EXPECTED
DURING THE MIDDAY TO AFTERNOON HOURS ON TUESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH TUESDAY.

MSZ066-072>074-292145-
JONES-MARION-LAMAR-FORREST-
435 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
RISK...ELEVATED
TIMING...TONIGHT THROUGH TUESDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT THROUGH TUESDAY

FLOODING
RISK...ELEVATED
TIMING...TONIGHT THROUGH TUESDAY

SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...LARGE
HAIL...DAMAGING WINDS GUSTS AND TORRENTIAL RAINFALL ARE EXPECTED
THIS EVENING INTO THE EARLY MORNING HOURS ACROSS THESE AREAS. THIS
WILL BE A DANGEROUS SITUATION AND FLOODING WILL BE CONCERN AS WELL.

STORMS SHOULD BE DONE IN THESE AREAS BEFORE THE PRE-DAWN HOURS ALTHOUGH
AT LEAST SCATTERED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...HIGH
WINDS...AT LEAST A FEW TORNADOES...AND FLOODING RAINFALL ARE EXPECTED
DURING THE MIDDAY TO AFTERNOON HOURS ON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT THROUGH TUESDAY.

50

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 28, 4:50 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TORNADO          LOUISVILLE              33.12N 89.05W
04/28/2014                   WINSTON            MS   TRAINED SPOTTER

            SEVERAL SOURCES ARE REPORTING CONSIDERABLE DAMAGE AROUND
            LOUISVILLE

&&

DL
Local storm report, Apr 28, 4:55 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TORNADO          2 S LOUISVILLE          33.09N 89.06W
04/28/2014                   WINSTON            MS   LAW ENFORCEMENT

            MHP STARKVILLE REPORTS HEAVY DAMAGE ON THE SOUTH SIDE OF
            LOUISVILLE AROUND THE COUNTRY CLUB

&&

DL
Local storm report, Apr 28, 5:11 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             3 SE DURANT             33.06N 89.82W
04/28/2014  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

            REPORTED AT MS HIGHWAY 12 AND CR 4101

&&

DL
Local storm report, Apr 28, 5:17 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TORNADO          4 SE VICKSBURG          32.29N 90.82W
04/28/2014                   WARREN             MS   EMERGENCY MNGR

            TORNADO CONFIRMED BY EMERGENCY MANAGER A FEW MILES
            SOUTHEAST OF VICKSBURG.

&&

DL
Local storm report, Apr 28, 5:56 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     3 N CRAWFORD            33.35N 88.62W
04/28/2014                   LOWNDES            MS   EMERGENCY MNGR

            18 WHEELER OVER-TURNED ON HIGHWAY 45 ALTERNATE

0550 PM     TORNADO          POCAHONTAS              32.47N 90.29W
04/28/2014                   HINDS              MS   EMERGENCY MNGR

            TORNADO CONFIRMED IN POCOHANTAS BY EMERGENCY MANAGEMENT

&&

DL
Local storm report, Apr 28, 7:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TORNADO          LOUISVILLE              33.12N 89.05W
04/28/2014                   WINSTON            MS   BROADCAST MEDIA

            WINSTON COUNTY MEDICAL CENTER HAS 2 WALLS DOWN AND A
            THIRD WALL DAMAGED. ALSO HAS A GAS LEAK.

0508 PM     TSTM WND DMG     DELTA                   32.32N 90.92W
04/28/2014                   MADISON            LA   EMERGENCY MNGR

            TREES DOWN ACROSS ROADS, FIVE TREES ON MOBILE HOMES,
            BILLBOARDS WERE DAMAGED. REPORTED BY EMERGENCY
            MANGAGEMENT.

0614 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
04/28/2014                   WARREN             MS   TRAINED SPOTTER

            HIGHWAY 27 CLOSED DUE TO SEVERAL LARGE TREES DOWN BETWEEN
            BIG BLACK AND WARRIOR TRAIL

0614 PM     TORNADO          2 NE MADISON            32.47N 90.08W
04/28/2014                   MADISON            MS   EMERGENCY MNGR

            GLUCKSTADT FIRE DEPARTMENT RESPONDING TO DAMAGE AROUND
            LAKE CAROLINE

0614 PM     TORNADO          7 E ARTESIA             33.42N 88.52W
04/28/2014                   LOWNDES            MS   EMERGENCY MNGR

            SPRINGFIELD MB CHURCH ON HIGHWAY 45 DESTROYED. POWERLINES
            WERE ALSO DOWN.

0620 PM     TORNADO          6 SW COLUMBUS           33.44N 88.48W
04/28/2014                   LOWNDES            MS   TRAINED SPOTTER

            MANY TREES AND POWER LINES DOWN

0620 PM     TORNADO          7 SW COLUMBUS           33.43N 88.49W
04/28/2014                   LOWNDES            MS   BROADCAST MEDIA

            MULTIPLE TREES AND POWER POLES SNAPPED.

0630 PM     FLASH FLOOD      KOSCIUSKO               33.06N 89.59W
04/28/2014                   ATTALA             MS   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN KOSCIUSKO.

0635 PM     TORNADO          COLUMBUS                33.51N 88.40W
04/28/2014                   LOWNDES            MS   TRAINED SPOTTER

            TORNADO ON THE GROUND NEAR INTERSECTION OF HIGHWAY 45 AND
            HIGHWAY 82. REPORTED BY SPOTTER.

0649 PM     TORNADO          RICHLAND                32.23N 90.17W
04/28/2014                   RANKIN             MS   TRAINED SPOTTER

            MAJOR DAMAGE IN RICHLAND. REPORTED BY SPOTTER.

0655 PM     TORNADO          COLUMBUS                33.51N 88.40W
04/28/2014                   LOWNDES            MS   TRAINED SPOTTER

            TORNADO ON THE GROUND AT NEW HOPE AND HIGHWAY 182

0655 PM     HAIL             2 N JACKSON             32.35N 90.21W
04/28/2014  E0.50 INCH       HINDS              MS   PUBLIC

            PEA TO MARBLE SIZED HAIL IN FONDREN

0705 PM     HAIL             2 N CRYSTAL SPRINGS     32.02N 90.36W
04/28/2014  E0.25 INCH       COPIAH             MS   EMERGENCY MNGR

            PEA SIZED HAIL ON NEW ZION ROAD

0707 PM     TSTM WND DMG     RICHLAND                32.23N 90.17W
04/28/2014                   RANKIN             MS   EMERGENCY MNGR

            TANKER IN DITCH AND MAJOR STRUCTURAL DAMAGE NEAR HIGHWAY
            49 AND OLD 49 INTERSECTION.

0707 PM     HAIL             GALLMAN                 31.93N 90.39W
04/28/2014  E0.25 INCH       COPIAH             MS   EMERGENCY MNGR

            PEA SIZED HAIL IN GALLMAN. REPORTED BY EMERGENCY MANAGER.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:03 PM CDTTornado WarningJANCopiah, Simpson57 min
Apr 28, 7:08 PM CDTFlash Flood WarningJANAttala, Leake, Madison, Rankin, Scott2 hr
Apr 28, 7:21 PM CDTSevere Thunderstorm WarningJANNoxubee39 min
Apr 28, 7:34 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba41 min
Apr 28, 7:36 PM CDTTornado WarningJANNoxubee54 min
Apr 28, 7:37 PM CDTTornado WarningJANNewton, Scott53 min
Apr 28, 7:53 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Apr 28, 7:54 PM CDTTornado WarningJANKemper, Neshoba66 min
Apr 28, 8:06 PM CDTTornado WarningJANJasper, Newton, Scott, Smith54 min
Apr 28, 8:16 PM CDTFlash Flood WarningJANLauderdale, Newton, Scott4 hr
Apr 28, 8:23 PM CDTRiver Flood WarningJANAttala3 days
Apr 28, 8:23 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith67 min
Apr 28, 8:23 PM CDTTornado Warning Tornado observedJANKemper, Lauderdale, Newton67 min
Apr 28, 8:38 PM CDTAreal Flood WarningJANWinston12 hr
Apr 28, 8:39 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis51 min
Apr 28, 8:43 PM CDTTornado WarningJANJasper, Smith62 min
Apr 28, 8:53 PM CDTTornado WarningJANLauderdale52 min
Apr 28, 9:06 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson39 min
Apr 28, 9:10 PM CDTSevere Thunderstorm WarningJANJones65 min
Apr 28, 9:36 PM CDTSevere Thunderstorm WarningJANCovington, Jones, Smith39 min
Apr 28, 9:39 PM CDTTornado WarningJANClarke, Jasper, Jones66 min
Apr 28, 9:50 PM CDTSevere Thunderstorm WarningJANJones55 min
Apr 28, 10:03 PM CDTFlash Flood WarningJANCovington, Jones4 hr
Apr 28, 10:04 PM CDTFlash Flood WarningJANClarke, Jasper, Smith4 hr
Apr 28, 11:00 PM CDTSevere Thunderstorm WarningJANJones60 min
Apr 28, 11:13 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion77 min
Apr 28, 11:30 PM CDTFlash Flood WarningJANForrest, Lamar, Marion4 hr
Apr 29, 2:44 AM CDTRiver Flood WarningJANClarke5 days
Apr 29, 4:26 AM CDTFlash Flood WatchJANClarke, Clay, Covington, Forrest, Jasper, Jones and 10 more15 hr
Apr 29, 2:23 PM CDTSpecial Weather StatementJANFranklin32 min
Apr 29, 2:33 PM CDTSevere Thunderstorm WarningJANMadison42 min
Apr 29, 3:01 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln44 min
Apr 29, 3:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Apr 29, 3:47 PM CDTSpecial Weather StatementJANRankin, Scott28 min
Apr 29, 3:50 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston55 min
Apr 29, 3:53 PM CDTSpecial Weather StatementJANOktibbeha47 min
Apr 29, 4:07 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston38 min
Apr 29, 4:15 PM CDTSpecial Weather StatementJANScott40 min
Apr 29, 4:31 PM CDTSevere Thunderstorm WarningJANNeshoba29 min
Apr 29, 4:37 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln38 min
Apr 29, 4:48 PM CDTSpecial Weather StatementJANKemper62 min
Apr 29, 4:50 PM CDTSpecial Weather StatementJANNeshoba60 min
Apr 29, 4:53 PM CDTFlash Flood WarningJANKemper, Leake, Neshoba4 hr
Apr 29, 5:07 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence53 min
Apr 29, 5:14 PM CDTFlash Flood WarningJANLowndes2 hr
Apr 29, 5:20 PM CDTTornado WarningJANJefferson Davis, Lawrence55 min
Apr 29, 5:23 PM CDTSpecial Weather StatementJANLincoln42 min
Apr 29, 5:37 PM CDTFlash Flood WarningJANKemper, Noxubee4 hr
Apr 29, 5:42 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith48 min
Apr 29, 5:52 PM CDTSpecial Weather StatementJANNeshoba43 min
Apr 29, 5:53 PM CDTSevere Thunderstorm WarningJANCovington67 min
Apr 29, 6:17 PM CDTSpecial Weather StatementJANLauderdale58 min

Nearby

Tornado Warnings in Mississippi, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.